Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have thyroid problem and feeling tired. Taking eltroxine. How to lower the TSH level?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Hi doc,
I was having thyroid problem for almost 7 years now...2 years back it was normal then 4 months back it became hyper and now I am having TSH level 36..I am taking 200mcg of eltroxine...but I find no change and I am feeling very tired.
Posted Sun, 12 May 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Akhilesh Dubey 3 hours later
Thanks for posting your query.

You are having under-active thyroid and taking supplement Eltroxin for last 7 years.

Your latest TSH is 36 which is high and that is why you have been given 200 mcg /day.

In past hyperthyroid state could be because of excess of Eltroxin that is why periodic check up of Thyroid function is required.

When you started taking your 200 mcg Eltroxin as it will take some time to recover completely it can vary. Usually it takes about 4 to 6 week. Take this tablet 30 minute before breakfast to get best result.

We should also find out if there is Anemia or any other cause apart from Hypothyroidism. If it is there Multivitamin and Iron supplements can expedite recovery.

I would like to know what is your height and weight, are you overweight?
Are you taking any other medicine apart from Eltroxin?

A good balanced diet with adequate iodine and regular exercise like brisk walking may be helpful in recovery.

Hope you find this information helpful, please give above information so that I can clarify better.

With best Regards.
Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Follow-up: Have thyroid problem and feeling tired. Taking eltroxine. How to lower the TSH level? 34 minutes later
Thanks for the reply doc.

I my TSH Level became 0.01 micro UI/ml when i was not on any medication. Then my doc has adviced me to take scan and antibodies blood test Results were: Anti Thyroglobulin Ab (TT) - 1.16 UNITS and Anti Microsomal ab (TPO) 1516.6 units. Scan mentioned the size was big but no other growth. The above results was of 27/Feb/2013. I repeated my Thyroid tests on April beginning and the TSH level is 36 micro UI/ml. My height is 5'3" and weight is 69 kg. I was 60 kg 9 months back. I desperately want to loose weight also. I feel so tired that i dont feel like getting up from bed and going to work. My head is feeling very heavy. Should i reduce the dosage of eltroxine ?
Answered by Dr. Akhilesh Dubey 16 minutes later
Thanks for your input,

You have autoimmune Thyroid disease which is confirmed by presence of TPO antibodies, your thyroid was enlarged but no nodule or growth as per scan so it is good.
You are little over weight according to your height as your BMI comes to be 27, we would like to keep it below 25 at least. Please take care of your caloric intake and fats. Also start some physical exercise regularly and I am sure you will lose weight.

If you are not tolerating 200 mcg it can be started with lower dose and increased later on but you can do so after consulting your Physician /Endocrinologist.

After 1 month TSH can be repeated and adjust dose of Eltroxin accordingly.

I am sure this will help you. If you have any doubt please ask me I will be happy to help.
Dr.Akhilesh Dubey
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor